MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ IV CATHETERS; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ IV CATHETERS; INTRAVASCULAR CATHETER
Model Number 381311
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd insyte-n¿ iv catheters the needle pierced the catheter.There was no report of patient impact.The following information was provided by the initial reporter, translated from german to english: during the preparation of the pkv, a defective plastic cannula was detected on 3 pvks.This is indicated by a slight change / thickening on the plastic cannula.If the needle is briefly withdrawn outside the patient and then carefully advanced again, the plastic cannula may be punctured with the needle in the area of the thickening.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 06-mar-2023.Investigation summary: our quality engineer inspected the 2 photos and 3 samples submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the sample photos and samples.Analysis of the sample photos showed that the needle of the device was through the catheter near the tip area.All 3 samples were examined.One sample had a ¿v¿ cut in the catheter tubing near the tip, one sample had the needle through the catheter near the tip and the final sample did not have any damages to the catheter.Bd was unable to determine a root cause for the reported defect since the samples with the catheter damages were returned in a used state.The ¿v¿ cut observed on one of the samples could be occur during product application or needle cover removal, but these root causes cannot be confirmed.There are currently controls in place during manufacturing that would automatically reject products with needle through catheter damages.Production records were reviewed, and this batch meets our manufacturing specification requirements.
 
Event or Problem Description

Brand Name
BD INSYTE-N¿ IV CATHETERS
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16301888
Report Number8041187-2023-00049
Device Sequence Number6185458
Product Code FOZ
UDI-Device Identifier30382903813118
UDI-Public(01)30382903813118
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number381311
Device Catalogue Number381311
Device Lot Number2021235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date02/04/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown